MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JETSTREAM SC; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION JETSTREAM SC; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 45006
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the jetstream became stuck on the guidewire.A jetstream sc catheter, 1.6mm was selected for use during an infrapopliteal atherectomy procedure.During the procedure, the catheter became stuck on a thruway 0.014 x 300cm wire.The jetstream and thruway wires were removed together from the patient.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned and evaluated by the manufacturer: the returned product consisted of a jetstream sc-1.6.The guidewire was not in the device or returned with the device.The catheter shaft showed no damage.The device was set up per the instructions for use and the device primed and functioned as designed.A.014 thruway test guidewire was attempted to be inserted into the guidewire tip of the device and the wire would not pass the tip.The tip was removed from the catheter shaft and showed an extreme clot and contrast burden.The clot and contrast were dried and extremely hard.There was also a foreign material noticed in the distal cutter tip.The foreign material was analyzed using fourier-transform infrared spectroscopy (ftir) testing and was found to be fluorocarbon material.This material is found in many devices internal lumens such as introducer sheaths and microcatheters.It is possible that the jetstream device was run inside the lumen of another device and cut and aspirated the lumen wall which caused the foreign material in the cutter tip.With the extreme clot and contrast burden along with the foreign material found this may all have contributed to the guidewire sticking issues the customer experienced.The complaint was confirmed for a restriction on the guidewire due to the extremely occluded catheter distal tip.

Brand Name
JETSTREAM SC
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12230289
Report Number2134265-2021-09441
Device Sequence Number17094311
Product Code MCW
UDI-Device Identifier08714729889830
UDI-Public08714729889830
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model Number45006
Device Catalogue Number45006
Device Lot Number0025771082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/26/2021
Patient Sequence Number1